Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 7, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 26, 2017, 7:18 AM PST for Harney County, Malheur County, Oregon. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 7:18 AM PST (15:18 UTC)
- Expired
- Nov 26, 2017, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 3.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS75 KBOI 261518 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 818 AM MST Sun Nov 26 2017 ORZ061-063-270300- /O.NEW.KBOI.WI.Y.0007.171126T1518Z-171127T0300Z/ Harney County-Malheur County- 818 AM MST Sun Nov 26 2017 /718 AM PST Sun Nov 26 2017/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect until 8 PM MST /7 PM PST/ this evening. * WINDS...South 30 to 40 mph with gusts to 55 mph. The advisory area is for the southern portions of Harney County south of Burns, and the the far southern portion of Malheur County south of Rome. * TIMING...The strongest winds are expected this afternoon. * IMPACTS...Travel may be difficult especially in high-profile vehicles along Oregon Route 205 south of Burns and U.S Route 95 south of Rome. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
015 WWUS75 KBOI 270253 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 753 PM MST Sun Nov 26 2017 ORZ061-063-270400- /O.EXP.KBOI.WI.Y.0007.000000T0000Z-171127T0300Z/ Harney County-Malheur County- 753 PM MST Sun Nov 26 2017 /653 PM PST Sun Nov 26 2017/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING... Wind across the impacted area has weakened this evening, though periods of gusty wind will continue. The strongest gusts are anticipated over the higher elevations, with the lower elevations staying below advisory thresholds. Therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:10 AM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Nov 26, 2:10 AM PST, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Boise ID 310 AM MST Sun Nov 26 2017 .SHORT TERM...Area of mid/high clouds currently passing through our CWA but no pcpn indicated from these clouds. Pcpn will come later today and especially tonight as moisture advects in from the southwest and a cold front comes in from the west. Pcpn will be light and generally in the form of rain until the front passes. Amounts will be up to 0.25 inch in the Boise Mountains and West Central Idaho Mountains, and .10 inch or less elsewhere. Wind will be the main problem with this system. The area of greatest concern will be southern Harney and Malheur Counties where southwest winds will increase to 25 to 30 mph with gusts to 45 mph this afternoon, near advisory thresholds. The front will pass through western Idaho tonight with less wind than in Oregon. Front will exit east of our CWA early Monday morning. West/northwest winds will increase Monday especially in the Snake Basin east of Boise. Temperatures will be mild again today, then 10 to 15 degrees colder Monday. Snow level will lower overnight with 1 to 3 inches new snow in Idaho mountains above 6000 feet. .LONG TERM...Tuesday through Sunday. A brief break in precipitation and southwest flow will keep conditions mild on Tuesday ahead of a shortwave pushing south along the divide late on Tuesday. Models differ on the impact of this, as the ECMWF just has the Idaho Central mountains getting some precipitation, while the GFS and NAM have a quick cold front and precip sweeping through the entire CWA. However, models are in good agreement of whatever impact to be occurring late Tuesday into Wednesday morning, and be gone by Wednesday afternoon. Another break in precip lasts through Friday morning as the next large trough off the PACNW coast begins to move inland and simultaneously dig south, turning zonal flow into southwest flow. A warm front on Friday looks to stall in central ID/OR before a cold front on Saturday. Models are in decent agreement of this progression. Temperatures should remain near or just above normal through the period. && .AVIATION...Mostly VFR until precipitation increases from NW to SE after 26/18Z, then areas of MVFR and IFR. Snow levels around 8000-9000 ft will lower after 27/06Z to a gradient of 4000 ft near KBKE, and around 7000 ft near KTWF. Surface winds generally SSE around 10 kts, then, increasing in SE OR with gusts 25-30 kts between 26/18Z and 27/02Z. All surface winds shift to NNW around 10 kts after 27/06Z. Winds aloft near 10 KFT MSL: SW 50-60 kts, becoming west 20-30 kts after 27/12Z. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....EP AVIATION.....EP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.